MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the centrimag pump motors was making a loud noise while running.This was noticed while doing daily checks.This was not being used on a patient.The nurse moved the equipment to biomed and they called the abbott service line.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This was said to be taken care of and was back in service.There was no patient involvement as it happened in a wet lab.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported noise was unable to be confirmed through this evaluation, and a specific cause for the event could not be conclusively determined.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The centrimag pump was not returned for evaluation.The lot number of the centrimag pump was not reported.The centrimag blood pump instructions for use (ifu) is currently available.This ifu also provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the pump is properly locked into the motor per the instructions for use supplied with the motor.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the pump on the motor, remove the pump from the inner tray and insert the pump into the motor receptacle.Place the bottom of the pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the pump with the fittings on the motor receptacle.Rotate the pump counterclockwise until the pump locks securely into place.Confirm that no red spot close to the levers is visible.The pump must be fully seated in the receptacle to function properly.The section titled ¿emergency backup equipment¿ states that a backup sterile pump and supplies to prime must be available.The current revisions of the instructions for use (ifu) can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22520763
Report Number3003306248-2025-00217
Device Sequence Number18301117
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/08/2025
09/23/2025
11/12/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/17/2025
10/22/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-2
Patient Sequence Number1
Patient SexUnknown